General chatter - Trying Not To Freak!




View Full Version : Trying Not To Freak!


Sunshine73
12-10-2010, 02:18 PM
I suffer from anxiety - so with that in mind - I'm freaking out here!!

I started getting serious about weight loss back in October when I went to the doctor and was told that I had slightly elevated liver enzymes (most likely due to fatty liver), elevated blood sugar test and elevated cholesterol. Oy!

Anyway, the doctor put me on a cholesterol med and told me to come back in two months to repeat the tests. I took the cholesterol med for about a week and ended up with some pretty nasty side effects so I stopped taking it for a few days - the symptoms cleared and then came back when I started taking it again.

So, I figured that since I was going to be seeing the doctor in a few weeks anyway I'd just see what I could do for my cholesterol level with diet and exercise and then readdress the issue when I saw him again.

I'm supposed to have my follow up appointment on Monday so I went in yesterday to have my recheck labs drawn. Today I received a phone call from the pharmacy telling me I had a prescription ready to be picked up. I was confused as I couldn't remember calling in any refills but I went to the pharmacy to pick it up anyway.

It's a new cholesterol medication. :?: Now I'm freaking out. What was so bad about my blood work that they couldn't even wait until Monday to prescribe a new medication? What about my liver enzymes and my A1C (I think that's it) test?

Ugh! I called the doctors office and they told me that the nurse had been trying to reach me this morning but that she'd been unable to do so (why they didn't try my work number I'll never know) and that I'd have to wait for the nurse to come back in after lunch and have her call me and tell me what's going on.

In the meantime I'm having a horrible panic attack while I try to convince myself that I'm alright. UGH!!


KenzideRhae
12-10-2010, 02:39 PM
There are many reasons why they could have switched the medications, not just that your blood work was bad. Things stayed the same, things got better but not as much as they'd liked, they just need to adjust the dosage for whatever reason, etc. And maybe that's just how they do things at the office, re: sending in the prescription before your next appointment.

:hug: Just wait it out until you can talk to the nurse. If there was something seriously wrong, I'm sure they wouldn't just leave it up to one nurse who's on her lunch break to inform you of such.

Sunshine73
12-10-2010, 02:50 PM
Thanks! I just tend to hit the panic button way too early. Panic early, panic often - avoid the Christmas rush. Now to wait for her phone call! :dizzy:


xty
12-10-2010, 03:08 PM
Dont panic, if it was a real emergency they would have told you to go to the emergency room or moved up your appt to today.

She may have just been reviewing your chart and noticed via bloodwork you discontinued the meds, so was trying to be helpful and called in an alternative.

Let us know how it goes and remember to breathe :)

beerab
12-10-2010, 04:06 PM
Did you check to see if it was a lower dosage? Also I wouldn't start taking these drugs till you see your doctor. Let him know you stopped taking the other ones cuz of the side effects (it's not safe to just stop something without talking to your doctor).

He might have thought you did stop taking it so he tried something else.

Either way if you start on these new pills and they give you problems tell your doctor- don't just quit them.

I'm sure as you lose more weight your cholesterol will go down.

Rana
12-10-2010, 04:53 PM
It sounds like your triglycerides were high, with the fatty liver, and the blood sugar (welcome to my world!) and they want you to keep working on it. I agree with the others, it could be that your cholesterol has gone down but not down enough and they want to try something else.

If it is metabolic syndrome or PCOS or pre-diabetes or diabetes that they are trying to treat for you, the best thing you can do is what you're doing now... exercise and diet. The diet will be key, but high triglycerides are a sign that you're eating too many refined carbohydrates. You may want to take a second look at your diet and make sure you're getting whole grains and lots of vegetables.

I hope you hear back soon!

Sunshine73
12-11-2010, 05:06 PM
Thanks so much for all your support guys!! I really had myself in a right state. :dizzy:

I finally heard from the nurse. Turns out that they didn't check the appointment program and didn't realize I had an appointment on Monday. Doh!

Anyway, the good news:

My liver enzymes are back to normal - the nurse said one was still one point above the "range" but that it wasn't anything even worth remarking on. :)

My blood sugar was 101 (not perfect since they like to see it below 100 but not horrible as it's at the very lowest end of the "Prediabetic" spectrum)

My total Cholesterol is down to 222 (from 249)

Triglycerides are 174 (they want them below 150)

LDL : 139 (they want it below 130)

HDL: 48 (they want it above 40 so yay! me).

They called in the meds because they didn't realize I had the appointment. I am going to wait to start taking them until my appointment on Monday because my numbers are all in the "borderline" range and I've brought them down quite a lot just through diet exercise. Given the possible side effects of the statin medicines I'm thinking that I'd like to avoid taking them if I could.

I'm so proud of myself for being able to get my numbers down on my own without meds - and yes, I do acknowledge that it's not a good idea to stop taking the meds without talking to the doctor. Probably not one of my better ideas. :o

Expunge
12-11-2010, 06:21 PM
I can't believe they called in a medication and had it filled without consulting you... that's just downright bizarre, IMO. Otherwise, I'm so glad you've seen such great improvement!! Keep up the good work. :D

summershine
12-12-2010, 03:33 AM
Congrats on getting your numbers that much closer to where they should be on your own! :D

KenzideRhae
12-12-2010, 05:29 AM
Aw, see? You had nothing to worry about :hug: Keep up the good work, you'll have everything within normal ranges in no time :)